MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ2.5 22.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ2.5 22.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-126
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Synovitis (2094); Impaired Healing (2378); No Code Available (3191)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision of left total knee to address infection.Date of implantation: (b)(6) 2020.Date of revision: (b)(6) 2020.(left knee).Treatment: revision of tibial insert.
 
Event or Problem Description
On (b)(6) 2019, the patient had a left cemented total knee arthroplasty due to rheumatoid arthritis, severe medial tibial bone loss and varus deformity severe osteoporosis, and instability.During the procedure, the surgeon reported finding severe varus disease and medial tibial bone loss, severe osteoporosis with compromise of the anterior femoral cortex and severe synovitis.Depuy components and cement were utilized.On (b)(6) 2020, the patient had a revision of left total knee arthroplasty to address recurrent/chronic infection mrsa.The tibial component insert was revised.It is noted that patient is status post two i&d with washout.Gross pus was found within the knee along with synovitis.On (b)(6) 2020, the patient had a revision of left total knee, tibial components to address chronic infection with a large fluid collection inferior to the joint.The surgeon was hesitant to explant because the patient had a long cemented stem and very poor bone quality.During the procedure, the surgeon observed bloody serosanguineous fluid, synovitis and the tissue around tibial ¿never healed¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Patient code: no code available (3191) is used to capture fluid discharge.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIG RP AOX STB INS SZ2.5 22.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10764068
Report Number1818910-2020-23698
Device Sequence Number14292473
Product Code NJL
UDI-Device Identifier10603295076490
UDI-Public10603295076490
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-126
Device Catalogue Number196192126
Device Lot Number9311829
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer10/28/2020
12/01/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date11/10/2020
12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT REVISION CEM TIB TRAY S2.5; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG RP AOX STB INS SZ2.5 22.5; SIG TIB CEM STM 13X60 2/2.5/3; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA PS CEM FEM SZ2.5 L; TAPER CEM STEM 13X90; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT REVISION CEM TIB TRAY S2.5; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG RP AOX STB INS SZ2.5 22.5; SIG TIB CEM STM 13X60 2/2.5/3; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA PS CEM FEM SZ2.5 L; TAPER CEM STEM 13X90
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight50